MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD6
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using pod coils, a pod packing coil and a non-penumbra microcatheter.During the procedure, the physician placed a pod coil and a pod packing coil into the target vessel using the microcatheter.While advancing another pod coil through the microcatheter, the pod coil became stuck, and the physician kinked the pusher assembly of the pod coil.Therefore, the pod coil was removed.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod6 confirmed that the pusher assembly was kinked.If the pod6 is forcefully advanced against resistance, damage such as a pusher assembly kink may occur.The root cause of resistance could not be determined.During the functional test, the pod6 could not be advanced or retracted within its introducer sheath from its returned position, and therefore, no further functional testing could be performed.Further evaluation revealed offset coil winds on the distal end of the embolization coil.This damage was incidental to the reported complaint and likely occurred due to the embolization coil being returned advanced outside the introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11841590
Report Number3005168196-2021-01066
Device Sequence Number3660914
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD6
Device Catalogue NumberRBYPOD6
Device Lot NumberF101109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005